Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2013 (2013), Article ID 214872, 9 pages
http://dx.doi.org/10.1155/2013/214872
Research Article

Characterization of Symmetry Properties of First Integrals for Submaximal Linearizable Third-Order ODEs

Differential Equations, Continuum Mechanics and Applications, School of Computational and Applied Mathematics, University of the Witwatersrand, Wits 2050, South Africa

Received 23 August 2013; Accepted 13 September 2013

Academic Editor: Chaudry Masood Khalique

Copyright © 2013 K. S. Mahomed and E. Momoniat. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Lie, “Klassifikation und Integration von gewöhnlichen differentialgleichungen zwischen x, y, die eine Gruppe von Transformationen gestatten,” Archiv der Mathematik, vol. 8, no. 9, 1883. View at Google Scholar
  2. A. M. Tresse, “Sur les invariants différentiels des groupes continus de transformations,” Acta Mathematica, vol. 18, no. 1, pp. 1–88, 1894. View at Publisher · View at Google Scholar · View at MathSciNet
  3. F. M. Mahomed, A. H. Kara, and P. G. L. Leach, “Lie and Noether counting theorems for one-dimensional systems,” Journal of Mathematical Analysis and Applications, vol. 178, no. 1, pp. 116–129, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. F. M. Mahomed and P. G. L. Leach, “Symmetry Lie algebras of nth order ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 151, no. 1, pp. 80–107, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  5. N. H. Ibragimov, CRC Handbook of Lie Group Analysis of Differential Equations, vol. 3, CRC Press, Boca Raton, Mass, USA, 1996.
  6. P. G. L. Leach and F. M. Mahomed, “Maximal subalgebra associated with a first integral of a system possessing sl (3,𝐑) algebra,” Journal of Mathematical Physics, vol. 29, no. 8, pp. 1807–1813, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. K. S. Govinder and P. G. L. Leach, “The algebraic structure of the first integrals of third-order linear equations,” Journal of Mathematical Analysis and Applications, vol. 193, no. 1, pp. 114–133, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. G. P. Flessas, K. S. Govinder, and P. G. L. Leach, “Characterisation of the algebraic properties of first integrals of scalar ordinary differential equations of maximal symmetry,” Journal of Mathematical Analysis and Applications, vol. 212, no. 2, pp. 349–374, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. K. S. Mahomed and E. Momoniat, “Symmetry classification of first integrals for scalar linearizable second-order ODEs,” Journal of Applied Mathematics, vol. 2012, Article ID 847086, 14 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. K. S. Mahomed and E. Momoniat, “Algebraic properties of first integrals for scalar linear third-order ODEs of maximal symmetry,” Abstract and Applied Analysis, vol. 2013, Article ID 530365, 8 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. H. Kara and F. M. Mahomed, “A basis of conservation laws for partial differential equations,” Journal of Nonlinear Mathematical Physics, vol. 9, supplement 2, pp. 60–72, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  12. P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York, NY, USA, 1986. View at Publisher · View at Google Scholar · View at MathSciNet